MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH STD 33MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH STD 33MM; STAPLE, IMPLANTABLE
Catalog Number CDH33B
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 5/19/2025 d4 batch #105d60 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the cdh33b device arrived with no apparent damage with the anvil and stapler retainer returned inside a plastic bag.The breakaway washer was present, uncut and the device was fully loaded with staples.Further analysis of the device showed that the trocar was damaged and the anvil could not be reinserted.No functional test was performed due to the condition of the trocar.It is possible that the damage in the trocar caused the adjusting knob issues and closing issue as the anvil could not be inserted properly into the shaft.Additionally, a photo of the packaging was loaded at product complaint level.This defect has been correlated to a manufacturing process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished device batch number 105d60, and no non-conformances were identified.The lot#133d25 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event?.
 
Event or Problem Description
It was reported that during a colon resection as soon as the stapler was removed from its box, proceeded to unpack it.When he turned the adjustment knob to separate the anvil stem from the punch¿.It did not open easily as it usually does.The dr.Had to apply a lot of force and finally opened it.In addition, when he tried to turn the knob again, it did not open or close manually.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/21/2025.Additional information was requested, and the following was obtained: 1.Could you please clarify if there were any patient consequences? no, there weren¿t.2.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no, there weren¿t.

Brand Name
CIRCULAR MECH STD 33MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22047360
Report Number3005075853-2025-03721
Device Sequence Number18338381
Product Code GDW
UDI-Device Identifier10705036003472
UDI-Public(01)10705036003472(17)290430(10)133D25
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH33B
Device Lot Number133D25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown